Descent variation of samples of geometric random variables

Abstract : In this paper, we consider random words ω1ω2ω3⋯ωn of length n, where the letters ωi ∈ℕ are independently generated with a geometric probability such that Pωi=k=pqk-1 where p+q=1 . We have a descent at position i whenever ωi+1 < ωi. The size of such a descent is ωi-ωi+1 and the descent variation is the sum of all the descent sizes for that word. We study various types of random words over the infinite alphabet ℕ, where the letters have geometric probabilities, and find the probability generating functions for descent variation of such words.
Type de document :
Article dans une revue
Discrete Mathematics and Theoretical Computer Science, DMTCS, 2013, Vol. 15 no. 2 (2), pp.1--12
Liste complète des métadonnées

Littérature citée [7 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/hal-00980745
Contributeur : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Soumis le : vendredi 18 avril 2014 - 16:43:25
Dernière modification le : jeudi 7 septembre 2017 - 01:03:47
Document(s) archivé(s) le : lundi 10 avril 2017 - 15:24:57

Fichier

1818-7811-1-PB.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

  • HAL Id : hal-00980745, version 1

Collections

Citation

Charlotte Brennan, Arnold Knopfmacher. Descent variation of samples of geometric random variables. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2013, Vol. 15 no. 2 (2), pp.1--12. 〈hal-00980745〉

Partager

Métriques

Consultations de la notice

710

Téléchargements de fichiers

455